MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER
Model Number 90185
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the subject stent retriever was deployed in the target vessel and strong resistance was encountered while pulling into the micro catheter lumen.The subject retriever was unable to be pulled into the micro catheter lumen and therefore, both devices were successfully and completely removed from the patient's anatomy.On removal of the subject retriever, clots were confirmed at the tip.Post operative imaging showed improved perfusion with thrombolysis in cerebral infarction (tici) score of 3.Procedure was completed without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.On initial inspection, the device was returned within an axs catalyst catheter.There was no packaging returned for this device.On visual/microscopic inspection, the retriever was extended from the distal end of the catheter with dried blood noted to the retriever.There was some slight bending/kinking noted to the distal end of the retriever core wire.On functional testing, the retriever was removed from the catheter without difficulty.A patency mandrel was advanced, and some slight resistance was met at the location of the deformation.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It is probable that the device sustained some damage/kink as a result of the difficulty to withdraw the retriever.An assignable cause of procedural factors will be assigned to the reported difficult/unable to withdraw retriever and to the analyzed retriever core wire kinked, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE 4MM X 30MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10924494
Report Number3012931345-2020-00206
Device Sequence Number1429642
Product Code NRY
UDI-Device Identifier00815742001853
UDI-Public00815742001853
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2021
Device Model Number90185
Device Catalogue Number90185
Device Lot Number0000035006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date11/30/2020
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 6 CATHETER (STRYKER); AXS CATALYST 6 CATHETER (STRYKER)